I have been using 2,5-5mg of imovane almost every night for about 5 years. The nights I`ve not taken it I have not gotten any sleep. Yesterday I came to a spiritual conversion and realized I don`t have to be and should not be addicted to anything intoxicating and decided to quit cold turkey- if there are a few sleepless nights, so be it. I actually did get some sleep last night (I took melatonin,don`t know if that helped) but now I`m reading about tapering of benzos, long lasting withdrawal etc. So, what kind of effects should I expect?
Hi mariam.immovane is an alternative to benzodiazepane sleep aids.You are ,or have taken the recommemded and not been abusing immovane.One thing that ditates a good nights sleep is getting up early,doing daily exercise and not using caffeine based products,especially at night.the melatonin is a good idea,but do some research as its age related.,like other hormones. see ya
Thanks for the answer, but I feel I`ve been abusing imovane because I don`t really need it (I don`t have a recipe for it but get it from a friend, I was hooked on the intoxicating feeling and sometimes I took it at daytime too) and like other (benzo) sleeping aids it should not be used for long periods of time because you become addicted to it. I`ve also been depressed, irritated and anxious and I feel like my memory has gotten weaker, now I`m not sure what part the regular use of imovane plays in all this. I use 1,5-3mg of melatonin now, but only temporarily to help with the withdrawal from imovane. I`m also considering some l-theanine product to help with possible withdrawal. But the question still is- what kind of withdrawal, and for how long, should I expect from light usage of imovane (low dose but long time)? I`m on vacation until the end of August but work starts in September and I also have my masters thesis to write, I just hope my brain will be functioning smoothly then. :) The psychological addiction is OFF anyways.
Addition. I`m confused about Zopiclone- it works through benzo-reseptors and causes same kind of effects as benzos, though it is not a benzo, right? . From wikipedia:The risk of dependency on zopiclone when used for less than 2 weeks or only used occasionally is low. However, this is disputed by one study of low dose zopiclone taken for only 7 nights. It found that discontinuation of zopiclone caused significant rebound insomnia. Furthermore when midazolam taken for 7 nights was discontinued no rebound insomnia occurred suggesting that zopiclone may have even more significant problems of tolerance and dependence than the benzodiazepines. After 3 weeks of use mild to moderate rebound withdrawal symptoms appear upon discontinuation of zopiclone. Due to the risk of tolerance and physical dependence, zopiclone is only recommended for short term (1–4 weeks max) relief of insomnia, or alternatively, long term infrequent use.Long-term zopiclone users who have become physically dependent should not discontinue their medication abruptly as severe withdrawal symptoms may occur such as delirium. If zopiclone has been taken for more than a few weeks then the medication should be gradually reduced or preferably to cross over to an equivalent dose of diazepam (Valium), which has a much longer half-life which makes withdrawal easier and then gradually taper their dosage over a period of several months in order to avoid extremely severe and unpleasant withdrawal symptoms (e.g., inner restlessness, psychomotor agitation, abdominal pain, hypertension, hallucinations, seizures, anxiety, depression, psychosis, etc.) which can last up to two years after withdraw if the withdrawal is done too abruptly. After 4 weeks of nightly use of zopiclone day time withdrawal related anxiety begin to emerge in some users. However, the day time withdrawal anxiety does not appear to be as intense as that seen with the much shorter acting triazolam which provokes even more profound day time withdrawal anxiety symptoms in long term users.["
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.